Analysis & PDE

  • Anal. PDE
  • Volume 9, Number 8 (2016), 1829-1902.

Decay of solutions of Maxwell–Klein–Gordon equations with arbitrary Maxwell field

Shiwu Yang

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In the author’s previous work, it has been shown that solutions of Maxwell–Klein–Gordon equations in 3+1 possess some form of global strong decay properties with data bounded in some weighted energy space. In this paper, we prove pointwise decay estimates for the solutions for the case when the initial data are merely small on the scalar field but can be arbitrarily large on the Maxwell field. This extends the previous result of Lindblad and Sterbenz, in which smallness was assumed both for the scalar field and the Maxwell field.

Article information

Source
Anal. PDE, Volume 9, Number 8 (2016), 1829-1902.

Dates
Received: 1 November 2015
Revised: 7 March 2016
Accepted: 28 August 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1510843377

Digital Object Identifier
doi:10.2140/apde.2016.9.1829

Mathematical Reviews number (MathSciNet)
MR3599520

Zentralblatt MATH identifier
1358.35184

Subjects
Primary: 35Q61: Maxwell equations

Keywords
Maxwell–Klein–Gordon decay

Citation

Yang, Shiwu. Decay of solutions of Maxwell–Klein–Gordon equations with arbitrary Maxwell field. Anal. PDE 9 (2016), no. 8, 1829--1902. doi:10.2140/apde.2016.9.1829. https://projecteuclid.org/euclid.apde/1510843377


Export citation

References

  • L. Bieri, S. Miao, and S. Shahshahani, “Asymptotic properties of solutions of the Maxwell Klein Gordon equation with small data”, preprint, 2014.
  • Y. Choquet-Bruhat and D. Christodoulou, “Elliptic systems in $H\sb{s,\delta }$ spaces on manifolds which are Euclidean at infinity”, Acta Math. 146:1-2 (1981), 129–150.
  • Y. Choquet-Bruhat and D. Christodoulou, “Existence of global solutions of the Yang–Mills, Higgs and spinor field equations in $3+1$ dimensions”, Ann. Sci. École Norm. Sup. $(4)$ 14:4 (1981), 481–506.
  • D. Christodoulou and S. Klainerman, “Asymptotic properties of linear field equations in Minkowski space”, Comm. Pure Appl. Math. 43:2 (1990), 137–199.
  • M. Dafermos and I. Rodnianski, “The red-shift effect and radiation decay on black hole spacetimes”, Comm. Pure Appl. Math. 62:7 (2009), 859–919.
  • M. Dafermos and I. Rodnianski, “A new physical-space approach to decay for the wave equation with applications to black hole spacetimes”, pp. 421–432 in XVIth International Congress on Mathematical Physics, edited by P. Exner, World Sci. Publ., Hackensack, NJ, 2010.
  • D. M. Eardley and V. Moncrief, “The global existence of Yang–Mills–Higgs fields in $4$-dimensional Minkowski space, I: Local existence and smoothness properties”, Comm. Math. Phys. 83:2 (1982), 171–191.
  • D. M. Eardley and V. Moncrief, “The global existence of Yang–Mills–Higgs fields in $4$-dimensional Minkowski space, II: Completion of proof”, Comm. Math. Phys. 83:2 (1982), 193–212.
  • M. Keel, T. Roy, and T. Tao, “Global well-posedness of the Maxwell–Klein–Gordon equation below the energy norm”, Discrete Contin. Dyn. Syst. 30:3 (2011), 573–621.
  • S. Klainerman, “Long time behaviour of solutions to nonlinear wave equations”, pp. 1209–1215 in Proceedings of the International Congress of Mathematicians, Vol. 2 (Warsaw, 1983), edited by Z. Ciesielski and C. Olech, PWN, Warsaw, 1984.
  • S. Klainerman, “The null condition and global existence to nonlinear wave equations”, pp. 293–326 in Nonlinear systems of partial differential equations in applied mathematics, Part 1 (Santa Fe, NM, 1984), edited by B. Nicolaenko et al., Lectures in Appl. Math. 23, American Mathematical Society, Providence, RI, 1986.
  • S. Klainerman and M. Machedon, “On the Maxwell–Klein–Gordon equation with finite energy”, Duke Math. J. 74:1 (1994), 19–44.
  • S. Klainerman and M. Machedon, “Finite energy solutions of the Yang–Mills equations in $\bold R\sp {3+1}$”, Ann. of Math. $(2)$ 142:1 (1995), 39–119.
  • J. Krieger and J. Lührmann, “Concentration compactness for the critical Maxwell–Klein–Gordon equation”, Ann. PDE 1:1 (2015), Art. 5, 208.
  • J. Krieger, J. Sterbenz, and D. Tataru, “Global well-posedness for the Maxwell–Klein–Gordon equation in $4+1$ dimensions: small energy”, Duke Math. J. 164:6 (2015), 973–1040.
  • H. Lindblad and J. Sterbenz, “Global stability for charged-scalar fields on Minkowski space”, IMRP Int. Math. Res. Pap. (2006), Art. ID 52976, 109.
  • J. Luk, “Improved decay for solutions to the linear wave equation on a Schwarzschild black hole”, Ann. Henri Poincaré 11:5 (2010), 805–880.
  • M. Machedon and J. Sterbenz, “Almost optimal local well-posedness for the $(3+1)$-dimensional Maxwell–Klein–Gordon equations”, J. Amer. Math. Soc. 17:2 (2004), 297–359.
  • R. C. McOwen, “The behavior of the Laplacian on weighted Sobolev spaces”, Comm. Pure Appl. Math. 32:6 (1979), 783–795.
  • S.-J. Oh, “Finite energy global well-posedness of the Yang–Mills equations on $\mathbb{R}^{1+3}$: an approach using the Yang–Mills heat flow”, Duke Math. J. 164:9 (2015), 1669–1732.
  • S.-J. Oh and D. Tataru, “Global well-posedness and scattering of the (4+1)-dimensional Maxwell–Klein–Gordon equation”, Invent. Math. 205:3 (2016), 781–877.
  • I. Rodnianski and T. Tao, “Global regularity for the Maxwell–Klein–Gordon equation with small critical Sobolev norm in high dimensions”, Comm. Math. Phys. 251:2 (2004), 377–426.
  • V. Schlue, “Decay of linear waves on higher-dimensional Schwarzschild black holes”, Anal. PDE 6:3 (2013), 515–600.
  • S. Selberg and A. Tesfahun, “Finite-energy global well-posedness of the Maxwell–Klein–Gordon system in Lorenz gauge”, Comm. Partial Differential Equations 35:6 (2010), 1029–1057.
  • W.-T. Shu, “Asymptotic properties of the solutions of linear and nonlinear spin field equations in Minkowski space”, Comm. Math. Phys. 140:3 (1991), 449–480.
  • W.-T. Shu, “Global existence of Maxwell–Higgs fields”, pp. 214–227 in Nonlinear hyperbolic equations and field theory (Lake Como, 1990), edited by M. K. V. Murthy and S. Spagnolo, Pitman Research Notes in Mathematics Series 253, Longman Sci. Tech., Harlow, 1992.
  • S. Yang, “Global solutions of nonlinear wave equations in time dependent inhomogeneous media”, Arch. Ration. Mech. Anal. 209:2 (2013), 683–728.
  • S. Yang, “Global solutions of nonlinear wave equations with large data”, Selecta Math. $($N.S.$)$ 21:4 (2015), 1405–1427.
  • S. Yang, “Global stability of solutions to nonlinear wave equations”, Selecta Math. $($N.S.$)$ 21:3 (2015), 833–881.
  • S. Yang, “On global behavior of solutions of the Maxwell-Klein-Gordon equations”, preprint, 2015.